Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Mobility Indices in Continuous Time Markov Chains

John Geweke, Robert C. Marshall and Gary A. Zarkin
Econometrica
Vol. 54, No. 6 (Nov., 1986), pp. 1407-1423
Published by: The Econometric Society
DOI: 10.2307/1914306
Stable URL: http://www.jstor.org/stable/1914306
Page Count: 17
  • Read Online (Free)
  • Download ($10.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Mobility Indices in Continuous Time Markov Chains
Preview not available

Abstract

The axiomatic derivation of mobility indices for first-order Markov chain models in discrete time is extended to continuous-time models. Many of the logical inconsistencies among axioms noted in the literature for the discrete time models do not arise for continuous time models. It is shown how mobility indices in continuous time Markov chains may be estimated from observations at two points in time. Specific attention is given to the case in which the states are fractiles, and an empirical example is presented.

Page Thumbnails

  • Thumbnail: Page 
1407
    1407
  • Thumbnail: Page 
1408
    1408
  • Thumbnail: Page 
1409
    1409
  • Thumbnail: Page 
1410
    1410
  • Thumbnail: Page 
1411
    1411
  • Thumbnail: Page 
1412
    1412
  • Thumbnail: Page 
1413
    1413
  • Thumbnail: Page 
1414
    1414
  • Thumbnail: Page 
1415
    1415
  • Thumbnail: Page 
1416
    1416
  • Thumbnail: Page 
1417
    1417
  • Thumbnail: Page 
1418
    1418
  • Thumbnail: Page 
1419
    1419
  • Thumbnail: Page 
1420
    1420
  • Thumbnail: Page 
1421
    1421
  • Thumbnail: Page 
1422
    1422
  • Thumbnail: Page 
1423
    1423